Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Horrific anxiety resurgence - help! Emme

Posted by Ritch on June 4, 2002, at 12:39:03

In reply to Horrific anxiety resurgence - help!, posted by Emme on June 4, 2002, at 7:52:33

> Hi All,
>
> Well, the good news is that Lamictal is helping my depression and I feel much more like making plans to reclaim a life than I have in ages. I am at 100 mg and feel I may not tolerate a higher dose very well, though I could always try and see. I also take 900 mg neurontin, 25 mg atenolol (for anxiety), and klonopin as needed. DX Bipolar II.
>
> Here's the problem. A couple of weeks back I was really sluggish. The anxiety was really toned down but I was too low-energy and feeling a bit down. I tried a low dose of provigil (some of you participated in the post) and then stopped it for a few days and my energy and mood were more normal so I stayed off.
>
> Now...a couple of weeks later and one fantastic hiking/camping trip in between (felt good during trip), I've shifted to out-of-control anxiety, mostly physical symptoms. I still have good antidepressant effect from Lamictal at the moment - I've been at 100 mg for about 5 weeks. But for the last 5 days, I am really jittery, lump in throat, feel like I've consumed caffeine, wake up feeling like my heart is pounding. I find it hard to exercise because I'm so revved. I am belching an awful lot (sorry to be ungraceful) and have intermittent chest pain off to the side which I suspect has to do with the endless rising gas - my stomach must be really churning. You know, the whole flight or fight thing. I feel miserable.
>
> I've upped the atenolol a bit and have upped klonopin to 1 mg - it helps some but doesn't compeltely do it. I'm sleepy and still revved. I can't figure out how I can essentially just switch on a dime from being sluggish to such a state, with one quasi-normal week in between. But I'm miserable and may go to the internist if it persists, though I'm not sure what she can do it for my that my pdoc can't advise. Maybe yet *another* thyroid test...? I don't know if it's my body continuing to adjust to Lamictal, or if it's my anxiety just waxing and waning of it's own accord.
>
> What to do....? Anyone experienced anything similar?
>
> Thanks,
> Emme


Wow,

Yes, I would get thyroid checked again for sure. There is a *tiny* chance the Neurontin is making you a little hyperthyroid (that has been reported with it occasionally). You didn't by any chance come off of an SSRI five weeks ago, did you? I just wonder what changed five weeks ago (besides the Lamictal addition). The last two times I stopped an SSRI cold I had a delay effect of a few weeks and then *panic*! Another possibility is just your cycling waxing and waning as you say. You probably have a few days of mixed stuff that you cycle through. Have you mood-charted to see what type of pattern your cycles make? It could be you are cycling roughly every three weeks. You might need to add on a different mood stabilizer. A little Depakote would probably settle it, but that would be a no-no with the Lamictal (it would cause your Lamictal blood level to spike up). Of course, the Lamictal might be the one agitating you and perhaps it needs to be decreased a little. Definitely need to see your pdoc about it. In the meantime you might want to bump the Klon up to 1.5mg/day so you won't feel so miserable.

hope this helps,

Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ritch thread:108623
URL: http://www.dr-bob.org/babble/20020602/msgs/108633.html